Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

What does my calcium and vitamin D test suggest?

User rating for this question
Very Good
Answered by
Practicing since : 2003
Answered : 1412 Questions
Question
My husband recently visited doctor to know the progress of medicines using for Vitamin-D deficiency. They suggested to have some more tests along with calcium , Vit-D.

Results of METANEPHRINE are abnormal as per the report - using both serum & 24 urine. Please let me know how to get this treated? is it something dangerous?

METANEPHRINE with Serum : 73 (ref range - <= 57 pg/mL) as on 29th Aug

METANEPHRINE with 24 Hr Urine : 312 (ref range - 36-190 mcg/24h)
Posted Sat, 11 Oct 2014 in Thyroid Problem and Hormonal Problems
 
 
Answered by Dr. Binu Parameswaran Pillai 3 hours later
Brief Answer:
To rule out Adrenaline excess

Detailed Answer:
Dear Mrs.XXXX
Good day.
Metanephrines are done to know if there is excess production of adrenaline or noradrenaline in body. This is done to rule out a condition called Pheochromocytoma.
This is a rare condition. It's not clear why this test was done in your case. What all symptoms did your husband have? Did he have palpitations, intermittent headaches along with high BP, or intermittent reddening or sweating?

Stress and many medicines can cause false elevation of Metanephrines.

Nobody would do these tests for vitamin D deficiency. Did you meet an endocrinologist ?
Regards
Binu
Above answer was peer-reviewed by
 
Follow-up: What does my calcium and vitamin D test suggest? 1 hour later
Initially, he met a physician in XXXXXXX to know about his frequent leg pains.
Doctor found this is due to Vitamin-D deficiency (Level=8) and suggested to use below medicines.
1) Vitamin D3 Capsules 60,000 IU D-LIQ Caps week-1
2) TRINERVE 0-1-0
3) TRYPTOMER 10MG 0-0-1
4)UPCAL 1-0-1
Then, he moved to US for office work. And he approached another doctor after 6 months of medication to know the current levels.

Latest tests of Vit-D is at 75 which could be normal.
And doctor felt that his heartbeat is more it seems , and did ECG , pulse rate tests.
And asked him about the symptoms, yes he has frequent headache from longer time.A feel of faster heartbeat when he stressed out.
But BP levels are normal.

Please find attached reports.
 
 
Answered by Dr. Binu Parameswaran Pillai 6 minutes later
Brief Answer:
hi

Detailed Answer:
Noted the report.
Tryptomer (Amitriptyline) itself could cause false elevation of metanephrines.
I would disregard this test. He doesn't have any symptoms which would particularly make me worried about photochromocytoma, where metanephrines are produced in excess.
Stop Tryptomer and repeat the test at least 3 to 4 weeks after stopping Tryptomer
Regards
Binu
Above answer was peer-reviewed by
 
Follow-up: What does my calcium and vitamin D test suggest? 6 hours later
Visited endocrinologist.
Blood test has been done after stopping Tryptomer for 4-5 days.
Urine test has been done after 14 days.

Observed elevation in BP(135/80) and Heart beat(120), when visit the endocrinologist. Have taken BP and Heart beat readings at home(using digital watch like machine) at different intervals and found normal. And recently visited doctor two times and found these readings normal.

Headache is very common problem since child hood (hereditary). No intermittent reddening or sweating.
 
 
Answered by Dr. Binu Parameswaran Pillai 2 hours later
Brief Answer:
Re do the test

Detailed Answer:
Hi,
Tryptomer effect cam be there for some time. The next step would be definitely re do the 24 hours urine fractionated metanephrines and Blood Metanephrine levels. Blood test better if it is available. If found elevated, the next step is to do a thorough physical examination and arrange few scans like CT scan or MRI of adrenal gland and also an MIBG scan. These will pinpoint the lesion. If any lesions found, he need preparation with some drugs for few weeks and surgery.
However, I still feel it is a false elevation of urine metanephrines. Strongly recommend to re do the test after couple of weeks.
Regards
Binu
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor